MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD L-SHAPE HOOK ELECTRODE 5MM32CM; ELECTROSURGICAL COAGULATION

INTEGRA LIFESCIENCES MANSFIELD L-SHAPE HOOK ELECTRODE 5MM32CM; ELECTROSURGICAL COAGULATION
Catalog Number 600318
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 2 of 2 for the l-shape hook electrode 5mm32cm (600318) reportedly used during this event and is related to mfg report 3014334038-2024-00236: a facility reported that during a thoracoscopy case, the "bipolar cord #600-290 was being used with our monopolar electrode/l-shape hook electrode 5mm32cm (600318) in conjunction with a covidien ft10 cautery power supply.A small fire started below the sterile field of the operating room (or) bed.Or staff was able to put out the fire and there was a brief delay in the procedure." it was reported that the procedure was completed by the provider without the use of electrocautery.No patient injury occurred.The following was subsequently reported via mdr report# mw5164071: "cautery cord (monopolar cable 10 feet) set fire while in the middle of a surgery - there was no patient or staff harm ".
 
Additional Manufacturer Narrative
The l-shape hook electrode 5mm32cm (600318) was not returned for evaluation after three good faith effort (gfes) attempts were made.Lot number information has been provided; device history records (dhr) were reviewed, and no anomalies related to the reported issue were identified.It was determined that a fire may be the result of damage to the monopolar cable.The cable's lot number indicates a manufacture date of 2015.Per the cable's warning label, " do not pull cord.Grasp plug to remove cable.Inspect cord prior to each use for cracks/separation.Incorrect handling of the cord can cause sparks or a fire hazard." per the cable's instructions for use (ifu) "it is very important to check all cables before each use for visual damages and wear, in particular with regard to the cord insulation.Never use damaged cables." however, a definitive root cause of the reported issue could not be determined as the product was not returned.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
L-SHAPE HOOK ELECTRODE 5MM32CM
Common Device Name
ELECTROSURGICAL COAGULATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21126772
Report Number3014334038-2024-00237
Device Sequence Number6957713
Product Code KNF
UDI-Device Identifier10381780129462
UDI-Public10381780129462
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number600318
Device Lot NumberAB2107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
600290 MONOPOLAR CABLE 10 FEET
Patient Age54 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite